MAUDE Adverse Event Report: BECTON DICKINSON SYRINGE CATHETER TIP 50ML; SYRINGE, IRRIGATING (NON DENTAL)

BECTON DICKINSON SYRINGE CATHETER TIP 50ML; SYRINGE, IRRIGATING (NON DENTAL)
Catalog Number 309620
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material # 309620 batch # 4172751 it was reported by customer that bd 50 ml syringe with a catheter tip.Inside the cap has brown sediment.Verbatim: i wanted to bring to your attention two items found in 3 main¿s clean utility room.The first is a bd 50 ml syringe with a catheter tip.Inside the cap has brown sediment.Pictures are included below.The nurse was opening up the package, which was sealed, and found the cap to be contaminated.The second item is a luer lock syringe packed out on shelves in no packaging or in any bag.These syringes are used for feeding tubes, and packed out with no covering they are exposed to potential dust or contaminants.I have included pictures of both products as well as the packaging for the bd syringe with the lot number.Thank you,.
 
Additional Manufacturer Narrative
(b)(4) follow up.It was reported the cap has a brown sediment.As a sample was not returned, a thorough sample evaluation could not be performed.To aid in the investigation, four photos were provided for evaluation by our quality team.Two photos show a syringe with the tip cap that has brown colored specks.One photo shows the inner side of the tip cap confirming the specks are in the cap.From these photos, it is not clear if the specks are embedded.The fourth photo shows a packaging blister top web.No other defects or imperfections were observed.A device history record review was completed for provided material number 309620, lot 4172751.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.To date, there have been no other similar events reported for this lot.Based on the investigation and with the photo sample analysis the symptom reported by the customer is confirmed.Without the actual physical sample analysis, a probable root cause could not be offered.
 
Event or Problem Description
No additional information received.Material # 309620; batch # 4172751.It was reported by customer that bd 50 ml syringe with a catheter tip.Inside the cap has brown sediment.Verbatim: i wanted to bring to your attention two items found in 3 main¿s clean utility room.The first is a bd 50 ml syringe with a catheter tip.Inside the cap has brown sediment.Pictures are included below.The nurse was opening up the package, which was sealed, and found the cap to be contaminated.The second item is a luer lock syringe packed out on shelves in no packaging or in any bag.These syringes are used for feeding tubes and packed out with no covering they are exposed to potential dust or contaminants.I have included pictures of both products as well as the packaging for the bd syringe with the lot number.Thank you,.

Brand Name
SYRINGE CATHETER TIP 50ML
Common Device Name
SYRINGE, IRRIGATING (NON DENTAL)
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20389256
Report Number1911916-2024-00718
Device Sequence Number15470460
Product Code KYZ
UDI-Device Identifier30382903096207
UDI-Public(01)30382903096207(11)240620(17)290630(10)4172751
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309620
Device Lot Number4172751
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by Manufacturer10/22/2024
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown